MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 11448964
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd alaris¿ secondary set backflow occurred.There was no report of patient impact.The following information was provided by the initial reporter: potential backcheck valve (bcv) failure micafungin iv hung on secondary line at approximated 0835h and programmed to run over 1 hr.At approx.0850h writer noticed that micafungin bag was completely empty but vtbi on pump still showing approx 85ml (total volume 110ml).Drip chamber of primary line completely full, but had only been 1/2 full before infusion.Infusion was stopped and iv tubing switched out for new primary + secondary tubing.Md notified and micafungin dose repeated per md.Probable failed back check valve bd alaris pump infusion set (ref # 2420-0007), bd secondary set (ref # 11448964).
 
Event or Problem Description
It was reported while using bd alaris¿ secondary set backflow occurred.There was no report of patient impact.The following information was provided by the initial reporter: potential backcheck valve (bcv) failure micafungin iv hung on secondary line at approximated 0835h and programmed to run over 1 hr.At approx.0850h writer noticed that micafungin bag was completely empty but vtbi on pump still showing approx 85ml (total volume 110ml).Drip chamber of primary line completely full, but had only been 1/2 full before infusion.Infusion was stopped and iv tubing switched out for new primary + secondary tubing.Md notified and micafungin dose repeated per md.Probable failed back check valve bd alaris pump infusion set (ref # (b)(6), bd secondary set (b)(6).
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 22-may-2023 h6: investigation summary one primary set (model #2420-0007) and one secondary set (model #11448964) were returned by the customer.It was reported by the customer that there was a potential backcheck valve (bcv) failure.The samples were examined for defects and abnormalities.No defects or abnormalities were observed.Functional testing was performed by using a primary bag filled with clear saline which was then used to prime the set.The secondary set was connected to a bag filled with a blue dye/water mixture, and then connected to the primary set.The sets were set up in a secondary infusion configuration with the fluid level of the secondary bag at least 9.5 inches higher than the primary bag fluid level, and all of the clamps closed.The secondary set was primed with the secondary roller clamp fully opened.Fluid flow was controlled using the primary roller clamp.Fluid was found to be flowing normally.No back flow was observed.An infusion was completed using the bd alaris pump and pump module at 125 ml/hr with a vtbi of 125 ml.Fluid was flowed into an empty beaker.After 1 hour there was about 125 m/l of saline in the beaker.Fluid was flowing normally.No back flow was observed.The failure was unable to be replicated, and the complaint could not be verified.A root cause was unable to be determined because the failure was unable to be replicated.A lot number for 2420-0007 is unknown, however, several potential lots were identified to be: 22125475, 22125497, 22125498, 22125503, 22125504, 22125523 a device history record review for model 2420-0007 and possible lot number 22125475 was performed.The search showed that a total of 51,843 units in 1 lot number was built on 20dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 2420-0007 and possible lot number 22125497 was performed.The search showed that a total of 34,563 units in 1 lot number was built on 21dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 2420-0007 and possible lot number 22125498 was performed.The search showed that a total of 51,843 units in 1 lot number was built on 21dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 2420-0007 and possible lot number 22125503 was performed.The search showed that a total of 34,563 units in 1 lot number was built on 20dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 2420-0007 and possible lot number 22125504 was performed.The search showed that a total of 17,283 units in 1 lot number was built on 12dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 2420-0007 and possible lot number 22125523 was performed.The search showed that a total of 17,283 units in 1 lot number was built on 21dec2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.H3 other text : see h10.

Brand Name
BD ALARIS¿ SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16916246
Report Number9616066-2023-00872
Device Sequence Number2189138
Product Code FPA
UDI-Device Identifier50885403234741
UDI-Public(01)50885403234741
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number11448964
Device Catalogue Number11448964
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown